Flash Flood, Eddy
- When
- August 19, 12:20 AM MST to 3:30 AM MST
- Where
- Eddy County, Carlsbad
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.417, -104.233
The Eddy County Sheriff's Office reported street flooding throughout Carlsbad.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 18, 12:47 PM MST, 11 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT THU AUG 18 2005 .SHORT TERM... A PLUME OF PACIFIC MOISTURE WILL REMAIN OVER THE FORECAST AREA AHEAD OF A WEAK COLD FRONT THAT WILL EDGE INTO THE NORTHWESTERN PERIPHERY OF THE CWA TONIGHT AND INTO TOMORROW MORNING. THE SURFACE FRONT LOOKS TO STALL OUT NORTH OF THE AREA INSTEAD OF PUSHING THROUGH...SO I DONT REALLY THINK IT WILL AFFECT MOST OF THE CWA IMMEDIATELY. MOST LIKELY...IT WILL SERVE AS A WIND SHIFT DEVICE FOR OUR COUNTIES IN SE NEW MEXICO AND PARTS OF THE HIGHWAY 54 CORRIDOR AS IT HANGS OUT FOR A WHILE. HIGHER TERRAIN WILL SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS THAT WILL BEGIN THIS EVENING AND CONTINUE INTO THE EARLY MORNING HOURS AS THE FRONT NUDGES IN CLOSER TO THE CWA. DEWPOINTS ALONG AND AHEAD OF THE FRONT WILL REMAIN IN THE LOW TO MID 60S. DEPENDING ON WHERE THE FRONT ACTUALLY SETS UP...AREAS BEHIND IT WILL BEGIN TO SEE SLIGHTLY LOWER DEWPOINTS...HOWEVER...MUGGY CONDITIONS WILL CONTINUE UNTIL GROUND MOISTURE FROM RECENT RAINS HAS COMPLETE DRIED UP. OVERNIGHT LOWS WILL HOVER AROUND 70 FOR MOST LOCALS WITH THE EXCEPTION OF HIGHER ELEVATIONS WHERE TEMPS WILL DIP FARTHER DOWN INTO THE 60S. .LONG TERM... AN UPPER LEVEL RIDGE OF HIGH PRESSURE REMAINS CENTERED ACROSS THE SOUTHEASTERN U.S. THIS AFTERNOON. THIS FEATURE WILL CONTINUE TO EXPAND WESTWARD OVER THE NEXT FEW DAYS...AND WILL BE CENTERED ACROSS CENTRAL TEXAS BY SUNDAY AFTERNOON. EVEN THOUGH THE UPPER RIDGE AXIS WILL BE EXTENDING ACROSS THE AREA INTO THE WEEKEND...WEAK SHORTWAVES ROTATING AROUND THE WESTERN PERIPHERY OF THE RIDGE...IN ADDITION TO A THETA-E RIDGE AND MID LEVEL MOISTURE AXIS EXTENDING ACROSS THE REGION...WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND. THE BEST CHANCES SHOULD EXTEND ACROSS THE DAVIS AND GUADALUPE MOUNTAINS AND THE ADJACENT PLAINS AREAS...AND WILL KEEP 20-30 PCT GRIDDED POPS IN THESE AREAS FRIDAY AND SATURDAY...WITH ISOLATED POPS DRAWN IN AS FAR EAST AS THE PERMIAN BASIN AND UPPER TRANS PECOS. A STRONG SHORTWAVE TROUGH WILL TRANSLATE ACROSS NORTHERN MONTANA AND NORTH DAKOTA FRIDAY AFTERNOON AND EVENING. THIS WILL SEND A COLD FRONT SOUTHWARD THROUGH THE CENTRAL PLAINS FRIDAY NIGHT. THE FRONT SHOULD MAKE IT AS FAR SOUTH AS THE OKLAHOMA AND TEXAS PANHANDLES BY LATE SATURDAY. NEWEST MODEL DATA RUNS ARE SUGGESTING THAT THIS FRONTAL BOUNDARY SHOULD REMAIN IN THE VICINITY OF THE SOUTHERN SOUTH PLAINS OF WEST TEXAS AND EASTERN NEW MEXICO FROM LATE THIS WEEKEND THROUGH THE EARLY PORTION OF NEXT WEEK. THE FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR SCATTERED SHOWER/THUNDERSTORM DEVELOPMENT. THINK THE BEST CHANCES WILL BE JUST NORTH OF OUR FORECAST AREA...BUT HAVE KEPT 20-30 PCT POPS GOING ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...AND THE NORTHERN PERMIAN BASIN SUNDAY THROUGH TUESDAY. THE WEATHER LOOKS TO REMAIN DRY OVER THE SOUTHERN AND SOUTHWESTERN PARTS OF THE FORECAST AREA DURING THIS TIME FRAME...AS DRIER MID LEVEL AIR AND THE MID/UPPER RIDGE CENTER MOVE INTO SOUTHWEST TEXAS EARLY NEXT WEEK. THE UPPER RIDGE AXIS SHOULD REMAIN CENTERED IN THE VICINITY OF THE WEST CENTRAL TEXAS WEDNESDAY AND THURSDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST AREAS BOTH DAYS...AS MID LEVEL MOISTURE INCREASE ON THE WESTERN EDGE OF THE RIDGE AXIS. OTHERWISE...ONLY MINOR CHANGES WERE MADE TO TEMPERATURE AND WIND GRIDS. MAX/MIN TEMPS SHOULD BE NEAR NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 94 68 94 / 10 10 10 0 CARLSBAD NM 68 97 69 94 / 20 20 30 20 DRYDEN TX 71 95 71 94 / 10 10 10 0 FORT STOCKTON TX 70 93 69 94 / 10 20 10 10 GUADALUPE PASS TX 66 92 67 86 / 20 30 30 20 HOBBS NM 68 97 69 93 / 20 20 30 20 MARFA TX 61 88 60 87 / 20 20 20 10 MIDLAND INTL AIRPORT TX 71 94 68 94 / 10 10 10 10 ODESSA TX 71 94 69 95 / 10 10 10 10 WINK TX 73 100 72 100 / 10 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 75/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CDT THU AUG 18 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 253 PM CDT THU AUG 18 2005 /153 PM MDT THU AUG 18 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS WILL CONTINUE THROUGHOUT THE EVENING HOURS. GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
The Holloman AFB radar (KHDX), 191 km away, was scanning. The volume nearest the first event began at 07:20 UTC.
1 flash flood. Local standard time, as filed.
The Eddy County Sheriff's Office reported street flooding throughout Carlsbad.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473815.